I was a very fit athlete up unitl april 07 and since then I have been having episodes of chest pain with strong palpitaions, shortness of breath, syncope and dizzness since April 07 resulting in 2 admissions into hospital. I have numerous EKG which have consistantly shown inverted T-waves and 24 hour EKG showing periodic taccycardia (HR 136-140) followed by bradicardia (HR 42-46). A strong family history of IHD led to an angiogram which was thankfully normal however during the angiogram my heart rate increase to 156 for a period of 5 mins before reverting to normal. I was informed that the likely cause of my symptoms was a tachyarrthmia and was placed on betablockers which had little effect on symptom relief. On a second hospital admission i had an episode of chest pain captured by telemetry and 2 EKG's which showed an increase heart rate of 118 elevated ST, a RBBB and inverted t-wave over a period of 30 mins. A trop-t test was negative and a diagnosis has been suggested of coronary artery spasm my medication was changed to a calcium channel blocker which has dramatically improved my symptoms (I am no longer blacking out and only have had a couple of episodes of chest pain in the early hours of the morning or on exposure to cold weather which were relived by GTN immediatly and the palpitions have also abated).
My cardiologist now wishes to do a myocardial perfusion scan to assess blood flow, is this likely to help confirm a diagnosis of artery spasm or are there more indicative tests that could be considered.
Or are my symptoms likely to be something else?
Apologies for the long letter but it has been a confusing time and it is only now that my meds have chnaged am i feelinf much improved. Many thanks in anticipation for any info that you may provide.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.